MAUDE Adverse Event Report: EDWARDS LIFESCIENCES LLC CARPENTIER-EDWARDS PERIMOUNT MAGNA PERICARDIAL BIOPROSTHESIS; REPLACEMENT HEART-VALVE

EDWARDS LIFESCIENCES LLC CARPENTIER-EDWARDS PERIMOUNT MAGNA PERICARDIAL BIOPROSTHESIS; REPLACEMENT HEART-VALVE
Model Number 3000TFX
Medical Device Problem Codes Fluid/Blood Leak (1250); Gradient Increase (1270)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 12/11/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H10: additional manufacturer narrative: the subject device is not available for evaluation, as it remains implanted in the patient.The investigation is still in progress; therefore, a conclusion has yet to be established.A supplemental report will be submitted accordingly upon investigation completion.Edwards will continue to review and monitor all reported events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.
 
Event or Problem Description
It was reported that 29mm 3000tfx aortic valve was disabled via valve in valve procedure after an implant duration of four (4) years, two (2) months due to aortic stenosis and insufficiency.The tavr was completed with a 29mm 9600tfx transcatheter valve.
 
Additional Manufacturer Narrative
H10: additional manufacturer narrative: the device history record (dhr) review was completed, and this device passed all manufacturing and sterilization inspections prior to release for distribution.There were no issues identified that would have impacted this event.Engineering evaluation summary: stenosis, which develops progressively over time, can be due to a number of issues.Additionally, there can be a number of potentials known and unknown patient-related contributing factors.Per technical summary 33069, rev a, structural valve deterioration (svd) is the most common reason for bioprosthesis explant and encompasses multiple failure modes, including calcification, noncalcific degeneration, dehiscence, cusp thickening or fibrosis, or a combination of these.Such failure modes, occurring singularly or concomitantly, may contribute to stenosis and/or regurgitation.Alternatively, non-structural valve dysfunction (nsvd) may also play a role in the development of valvular stenosis.Stenosis is most commonly related to patient factors and is not usually an indication of a device malfunction related to a manufacturing deficiency.Devices implanted 5 years or greater with calcification, dehiscence, leaflet tears, thickened leaflet, pannus, or structural valve deterioration (stenosis, regurgitation) reported as the complaint do not require an engineering evaluation.The instructions for use (ifu) have been reviewed and no inadequacies have been identified with regard to warnings, contraindications, and the directions/conditions for the successful use of the device.The reported type of event is included in the ifu.A capa/scar/pra is not required as there is no confirmed product, or labeling non-conformances and no other triggers are met.A definitive root cause cannot be conclusively determined; however, patient factors likely caused or contributed.All pertinent information available to edwards lifesciences has been submitted.

Brand Name
CARPENTIER-EDWARDS PERIMOUNT MAGNA PERICARDIAL BIOPROSTHESIS
Common Device Name
REPLACEMENT HEART-VALVE
Manufacturer (Section D)
EDWARDS LIFESCIENCES LLC
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES LLC
1 edwards way
irvine CA 92614
Manufacturer Contact
saurav singh
1 edwards way
mle fl2- office m2013
irvine, CA 92614
9492506615
MDR Report Key18461427
Report Number2015691-2024-00125
Device Sequence Number3166677
Product Code DYE
UDI-Device Identifier00690103163681
UDI-Public(01)00690103163681(17)230307
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P860057
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/07/2023
Device Model Number3000TFX
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/11/2023
Supplement Date Received by Manufacturer02/14/2024
Initial Report FDA Received Date01/07/2024
Supplement Report FDA Received Date02/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/08/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;
Patient Age58 YR
Patient SexMale